MAUDE Adverse Event Report: LIFECELL BPS STRATTICE 8 CM X 8 CM - PLIABLE; MESH, SURGICAL

LIFECELL BPS STRATTICE 8 CM X 8 CM - PLIABLE; MESH, SURGICAL
Catalog Number 0808006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to lifecell for evaluation.The internal investigation into strattice lot sp100540 included a review of the reported information, review of the device history records and review of the complaint history records.Investigation results revealed no remarkable findings with no similar complaints reported against the lot and no deviations or nonconformance's revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.To date, of the (b)(4) devices released to finished goods for lot sp100540, (b)(4) have been distributed.Based on our internal review with no remarkable findings, a relationship to the strattice device could not be determined.No further actions are required as a nonconformance could not be confirmed.As per the ifu, contraindications state that this surgical mesh is derived from a porcine source and should not be used in patients with known sensitivity to porcine material and that polysorbate 20 is a component of the aqueous phosphate buffered solution and therefore strattice surgical mesh should not be used in patients with a known sensitivity to this material.Although the patient did not have any known history of allergy, this event was the first time they had the device implanted.
 
Event or Problem Description
It was reported by a patient that they were implanted with 3 strattice bps devices (lot #s: sp100540-482, sp100528-238, & sp100519-009) on (b)(6) 2018.Sometime in (b)(6) 2018, the patient began to experience "pain, itching, and skin rashes" where the product is implanted.The patient advised they are now seeking to have the implants removed.This complaint is associated with the first of three devices implanted.Additional information was reported that the strattice devices were all explanted on (b)(6) 2019.The patient has no known allergy to porcine or polysorbate 20.

Brand Name
BPS STRATTICE 8 CM X 8 CM - PLIABLE
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key8471439
Report Number1000306051-2019-00061
Device Sequence Number2594190
Product Code FTM
UDI-Device Identifier00818410010256
UDI-Public00818410010256
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
K082176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number0808006
Device Lot NumberSP100540
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR